# SDR 2023FA0000092

- Difficulty date: February 17, 2023
- Submitted: February 17, 2023
- Operation: General aviation
- Aircraft: N9250C
- Make and model: Piper PA-28-161
- Aircraft serial: 287816451
- Aircraft time: 11,482 hours
- Engine: Lyc O320D3G
- Engine time: 4,134 hours
- Propeller: Snsnch M74DM
- System (JASC): 2821 · Aircraft Fuel Filter/Strainer
- Part: Fuel Bowl
- Part number: 6347900
- Part serial: NONSERIALIZED
- Condition: Cocked
- Location: Zone 100
- Part time: 11,482 hours
- Component: Gascolator Assy, Piper, NONE
- Component part number: 3571503
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: B

## Discrepancy

DISCREPANCY: GASCOLATOR FUEL BOWL FOUND TO BE COCKED OUTBOARD AND RETAINING/TENSION NUT ASSY COCKED INBOARD UPON INITIAL INSPECTION, WITH OUTBOARD RETAINING BAIL DISLODGED FROM GASCOLATOR. SAFETY WIRE ON RETAINING/TENSION NUT CORRECT AND INTACT. LOSS OF DIRECTED TENSION FROM BOTTOM OF FUEL BOWL CAUSED LOSS OF SEAL BETWEEN FUEL BOWL LIP AND FUEL BOWL GASKET, RESULTING IN MAJOR FUEL SYSTEM LEAK AND LOSS OF ENGINE FUEL PRESSURE LEADING TO ENGINE STARVATION AND INTERMITTENT FAILURE. CORRECTIVE ACTIONS: FUEL BOWL AND RETAINING/TENSION NUT ASSY REALIGNED; RETAINING BAIL REINSERTED INTO GASCOLATOR; RETAINING/TENSION NUT SAFETIED TO RETAINING BAIL; RETAINING BAILS BOTH SAFETIED TOGETHER AND TO TOP OF GASCOLATOR. AIRCRAFT FLOWN TO MAINTENANCE FACILITY. GASCOLATOR ASSY R/R. ALL AFOREMENTIONED SAFETIES REAPPLIED. POSSIBLE CAUSES: (SPECULATIVE) (1)FORCEFUL FUEL SAMPLING MAY HAVE PUSHED FUEL BOWL SAMPLE VALVE INTO CONTACT WITH ENGINE COWLING. ENGINE VIBRATION INFLIGHT COCKS FUEL BOWL, DISPLACING RETAINING/TENSION NUT ASSY AND RETAINING BAIL, CAUSING MISHAP. (2) FORCEFUL FUEL SAMPLING DISLODGES RETAINING BAIL. ENGINE VIBRATION INFLIGHT COCKS FUEL BOWL AND RETAINING/TENSION NUT ASSY, CAUSING MISHAP. ***** NOTE, CYCLES LISTED BELOW ARE NOT TRACKED, COMPONENT BELIEVED TO BE ORIGINAL EQUIPMENT
